×

zbMATH — the first resource for mathematics

The topology of discrete groups. (English) Zbl 0419.20026

MSC:
20E06 Free products of groups, free products with amalgamation, Higman-Neumann-Neumann extensions, and generalizations
20E07 Subgroup theorems; subgroup growth
20J05 Homological methods in group theory
20J15 Category of groups
20F38 Other groups related to topology or analysis
20F34 Fundamental groups and their automorphisms (group-theoretic aspects)
20E25 Local properties of groups
55P99 Homotopy theory
55N25 Homology with local coefficients, equivariant cohomology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baumslag, G., A finitely generated, infinitely related group with trivial multiplicator, Bull. Australian math. soc., 5, 131-136, (1971) · Zbl 0216.08603
[2] Baumslag, G., A remark on groups with trivial multiplicator, Amer. J. math., 97, 863-864, (1976) · Zbl 0357.20028
[3] Baumslag, G.; Gruenberg, K.W., Some reflections on cohomological dimension and freeness, J. algebra, 6, 394-409, (1967) · Zbl 0166.29403
[4] G. Baumslag and R. Strebel, Some finitely generated, infinitely related metabelian groups with trivial multiplicator, J. Algebra (to appear). · Zbl 0353.20037
[5] Cockroft, W.H., On two-dimensional aspherical complexes, Proc. lond. math. soc., 4, 3, 375-384, (1954) · Zbl 0055.41903
[6] Dyer, E.; Vasquez, A.T., Some small aspherical spaces, J. Australian math. soc., 16, 332-352, (1973) · Zbl 0298.57005
[7] Eilenberg, S.; Ganea, T., On lusternick-schnirelman category of abstract groups, Annals of math., 65, 517-518, (1957) · Zbl 0079.25401
[8] Gabriel, P.; Zisman, M., Calculus of fractions and homotopy theory, (1967), Springer-Verlag Berlin · Zbl 0186.56802
[9] Gruenberg, K.W., Cohomological topics in group theory, () · Zbl 0205.32701
[10] Grun, O., Beitrage zur gruppentheorie, I., J. reine angew. mat., 174, 1-14, (1953) · JFM 61.0096.03
[11] Higman, G., A finitely generated infinite simple group, J. lond. math. soc., 26, 61-64, (1951) · Zbl 0042.02201
[12] Higman, G.; Neumann, B.H.; Neumann, H., Embedding theorems for groups, J. lond. math. soc., 24, 247-254, (1949) · Zbl 0034.30101
[13] Johnson, F.E.A.; Wall, C.T.C., On groups satisfying poincare duality, Annals of math., 96, 592-598, (1972) · Zbl 0245.57005
[14] Kan, D.M.; Thurston, W.P., Every connected space has the homology of a K(π, 1), Topology, 15, 253-258, (1976) · Zbl 0355.55004
[15] Kaplansky, I., Homological dimension of rings and modules, (1959), Univ. of Chicago, Mimeo. Notes
[16] Kegel, O.H.; Wehrfritz, B.A.F., Locally finite groups, (1973), North Holland Amsterdam · Zbl 0195.03804
[17] Kurosh, A., Local freie gruppen, Dokl. akad. nauk. SSSR, 24, 99-101, (1939) · JFM 65.1121.02
[18] Lyndon, R.C., Cohomology of groups with a single defining relation, Annals of math., 52, 650-665, (1950) · Zbl 0039.02302
[19] MacLane, S., Categories for the working Mathematician, (1971), Springer-Verlag Berlin
[20] Magnus, W.; Karrass, A.; Solitar, D., Combinatorial group theory, (1976), Dover New York
[21] Milnor, J., Construction of universal bundles. II., Annals of math., 63, 430-436, (1956) · Zbl 0071.17401
[22] Nakaoka, M., Homology of the infinite symmetric group, Annals of math., 73, 229-257, (1961) · Zbl 0099.25301
[23] Neumann, B.H., An essay on free products with amalgamations, Phil. trans. royal soc. lond., 246, 503-554, (1954) · Zbl 0057.01702
[24] Neumann, B.H., Some remarks on infinite groups, J. lond. math. soc., 12, 195-198, (1937) · Zbl 0016.39303
[25] Quillen, D., Cohomology of groups, Actes congres intern., v. 2, 47-51, (1970)
[26] Segal, G., Classifying spaces ans spectral sequence, Pub. math. I.H.E.S., 34, 105-112, (1968) · Zbl 0199.26404
[27] Serre, J.P., Cohomologie des groupes discrets, (), 77-170, no
[28] Stallings, J., On torsion free group with infinitely many ends, Annals of math., 88, 312-334, (1968) · Zbl 0238.20036
[29] Stallings, J., Centerless groups - an algebraic formulation of Gottlieb’s theorem, Topology, 4, 129-134, (1965) · Zbl 0201.36001
[30] Swan, R.G., Groups of cohomological dimension one, J. algebra, 12, 585-610, (1969) · Zbl 0188.07001
[31] Stallings, J., The non-triviality of the restriction map in the cohomology of groups, Proc. amer. math. soc., 11, 885-887, (1960)
[32] Wall, C.T.C.; Wall, C.T.C., Finiteness conditions for CW-complexes. II., Annals of math, Proc. royal soc., A, 295, 129-139, (1966) · Zbl 1266.14028
[33] Wall, C.T.C., Resolutions for extensions of groups, Proc. camb. phil. soc., 57, 251-255, (1961) · Zbl 0106.24903
[34] Whitehead, J.H.C., On the asphericity of regions in a 3-sphere, Fund. math., 32, 149-166, (1939) · Zbl 0021.16203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.